|   | 
Details
   web
Records
Author Mahajan, S.M.; Asenjo, F.A.
Title General connected and reconnected fields in plasmas Type
Year 2018 Publication Physics Of Plasmas Abbreviated Journal Phys. Plasmas
Volume 25 Issue 2 Pages 7 pp
Keywords
Abstract For plasma dynamics, more encompassing than the magnetohydrodynamical (MHD) approximation, the foundational concepts of “magnetic reconnection” may require deep revisions because, in the larger dynamics, magnetic field is no longer connected to the fluid lines; it is replaced by more general fields (one for each plasma specie) that are weighted combination of the electromagnetic and the thermal-vortical fields. We study the two-fluid plasma dynamics plasma expressed in two different sets of variables: the two-fluid (2F) description in terms of individual fluid velocities, and the one-fluid (1F) variables comprising the plasma bulk motion and plasma current. In the 2F description, a Connection Theorem is readily established; we show that, for each specie, there exists a Generalized (Magnetofluid/Electro-Vortic) field that is frozen-in the fluid and consequently remains, forever, connected to the flow. This field is an expression of the unification of the electromagnetic, and fluid forces (kinematic and thermal) for each specie. Since the magnetic field, by itself, is not connected in the first place, its reconnection is never forbidden and does not require any external agency (like resistivity). In fact, a magnetic field reconnection (local destruction) must be interpreted simply as a consequence of the preservation of the dynamical structure of the unified field. In the 1F plasma description, however, it is shown that there is no exact physically meaningful Connection Theorem; a general and exact field does not exist, which remains connected to the bulk plasma flow. It is also shown that the helicity conservation and the existence of a Connected field follow from the same dynamical structure; the dynamics must be expressible as an ideal Ohm's law with a physical velocity. This new perspective, emerging from the analysis of the post MHD physics, must force us to reexamine the meaning as well as our understanding of magnetic reconnection. Published by AIP Publishing.
Address [Mahajan, Swadesh M.] Univ Texas Austin, Inst Fus Studies, Austin, TX 78712 USA, Email: mahajan@mail.utexas.edu;
Corporate Author Thesis
Publisher Amer Inst Physics Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 1070-664x ISBN Medium
Area Expedition Conference
Notes WOS:000426584700020 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1038
Permanent link to this record
 

 
Author Rubio, C.A.; Asenjo, F.A.; Hojman, S.A.
Title Quantum Cosmologies Under Geometrical Unification of Gravity and Dark Energy Type
Year 2019 Publication Symmetry-Basel Abbreviated Journal Symmetry
Volume 11 Issue 7 Pages
Keywords
Abstract A Friedmann-Robertson-Walker Universe was studied with a dark energy component represented by a quintessence field. The Lagrangian for this system, hereafter called the Friedmann-Robertson-Walker-quintessence (FRWq) system, was presented. It was shown that the classical Lagrangian reproduces the usual two (second order) dynamical equations for the radius of the Universe and for the quintessence scalar field, as well as a (first order) constraint equation. Our approach naturally unified gravity and dark energy, as it was obtained that the Lagrangian and the equations of motion are those of a relativistic particle moving on a two-dimensional, conformally flat spacetime. The conformal metric factor was related to the dark energy scalar field potential. We proceeded to quantize the system in three different schemes. First, we assumed the Universe was a spinless particle (as it is common in literature), obtaining a quantum theory for a Universe described by the Klein-Gordon equation. Second, we pushed the quantization scheme further, assuming the Universe as a Dirac particle, and therefore constructing its corresponding Dirac and Majorana theories. With the different theories, we calculated the expected values for the scale factor of the Universe. They depend on the type of quantization scheme used. The differences between the Dirac and Majorana schemes are highlighted here. The implications of the different quantization procedures are discussed. Finally, the possible consequences for a multiverse theory of the Dirac and Majorana quantized Universe are briefly considered.
Address
Corporate Author Thesis
Publisher Place of Publication Editor
Language Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 2073-8994 ISBN Medium
Area Expedition Conference
Notes WOS:000481979000025 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1048
Permanent link to this record
 

 
Author Hojman, S.A.; Asenjo, F.A.
Title Dual wavefunctions in two-dimensional quantum mechanics Type
Year 2020 Publication Physics Letters A Abbreviated Journal Phys. Lett. A
Volume 384 Issue 13 Pages 5 pp
Keywords Schrodinger equation; Dual solution; Bohm potential; Two-dimensions; Optics
Abstract It is shown that the Schrodinger equation for a large family of pairs of two-dimensional quantum potentials possess wavefunctions for which the amplitude and the phase are interchangeable, producing two different solutions which are dual to each other. This is a property of solutions with vanishing Bohm potential. These solutions can be extended to three-dimensional systems. We explicitly calculate dual solutions for physical systems, such as the repulsive harmonic oscillator and the two-dimensional hydrogen atom. These dual wavefunctions are also solutions of an analogue optical system in the eikonal limit. In this case, the potential is related to the refractive index, allowing the study of this two-dimensional dual wavefunction solutions with an optical (analogue) system. (C) 2020 Elsevier B.V. All rights reserved.
Address [Hojman, Sergio A.] Univ Adolfo Ibanez, Dept Ciencias, Fac Artes Liberales, Santiago 7491169, Chile, Email: sergio.hojman@uai.cl;
Corporate Author Thesis
Publisher Elsevier Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0375-9601 ISBN Medium
Area Expedition Conference
Notes WOS:000525434900002 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1152
Permanent link to this record
 

 
Author Asenjo, F.A.; Mahajan, S.M.
Title Resonant interaction between dispersive gravitational waves and scalar massive particles Type
Year 2020 Publication Physical Review D Abbreviated Journal Phys. Rev. D
Volume 101 Issue 6 Pages 4 pp
Keywords
Abstract The Klein-Gordon equation is solved in the curved background spacetime created by a dispersive gravitational wave. Unlike solutions of perturbed Einstein equations in vacuum, dispersive gravitational waves do not travel exactly at the speed of light. As a consequence, the gravitational wave can resonantly exchange energy with scalar massive particles. Some details of the resonant interaction are displayed in a calculation demonstrating how relativistic particles (modeled by the Klein-Gordon equation), feeding on such gravitational waves, may be driven to extreme energies.
Address [Asenjo, Felipe A.] Univ Adolfo Ibanez, Fac Ingn & Ciencias, Santiago 7941169, Chile, Email: felipe.asenjo@uai.cl;
Corporate Author Thesis
Publisher Amer Physical Soc Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 2470-0010 ISBN Medium
Area Expedition Conference
Notes WOS:000518819200001 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1160
Permanent link to this record
 

 
Author Hojman, S.A.; Asenjo, F.A.
Title Classical and Quantum Dispersion Relations Type
Year 2020 Publication Physica Scripta Abbreviated Journal Phys. Scr.
Volume 95 Issue 8 Pages 7 pp
Keywords Quantum Hamilton-Jacobi equation; Bohm potential; dispersion relation
Abstract It is showed that, in general, classical and quantum dispersion relations are different due to the presence of the Bohm potential. There are exact particular solutions of the quantum (wave) theory which obey the classical dispersion relation, but they differ in the general case. The dispersion relations may also coincide when additional assumptions are made, such as WKB or eikonal approximations, for instance. This general result also holds for non-quantum wave equations derived from classical counterparts, such as in ray and wave optics, for instance. Explicit examples are given for covariant scalar, vectorial and tensorial fields in flat and curved spacetimes.
Address [Hojman, Sergio A.] Univ Adolfo Ibanez, Fac Artes Liberales, Dept Ciencias, Santiago 7491169, Chile, Email: sergio.hojman@uai.cl;
Corporate Author Thesis
Publisher Iop Publishing Ltd Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 0031-8949 ISBN Medium
Area Expedition Conference
Notes WOS:000543208700001 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1184
Permanent link to this record
 

 
Author Comisso, L.; Asenjo, F.A.
Title Generalized magnetofluid connections in a curved spacetime Type
Year 2020 Publication Physical Review D Abbreviated Journal Phys. Rev. D
Volume 102 Issue 2 Pages 8 pp
Keywords
Abstract The ideal magnetohydrodynamic theorem on the conservation of the magnetic connections between plasma elements is extended to nonideal relativistic plasmas in curved spacetime. The existence of generalized magnetofluid connections that are preserved by the plasma dynamics is formalized by means of a covariant connection equation that includes different nonideal effects. These generalized connections are constituted by 2-dimensional hypersurfaces, which are linked to an antisymmetric tensor field that unifies the electromagnetic and fluid fields. They can be interpreted in terms of generalized magnetofluid vorticity field lines by considering a 3 + 1 foliation of spacetime and a time resetting projection that compensates for the loss of simultaneity between spatially separated events. The worldshects of the generalized magnetofluid vorticity field lines play a fundamental role in the plasma dynamics by prohibiting evolutions that do not preserve the magnetofluid connectivity.
Address [Comisso, Luca] Columbia Univ, Dept Astron, New York, NY 10027 USA, Email: luca.comisso@columbia.edu;
Corporate Author Thesis
Publisher Amer Physical Soc Place of Publication Editor
Language English Summary Language Original Title
Series Editor Series Title Abbreviated Series Title
Series Volume Series Issue Edition
ISSN 2470-0010 ISBN Medium
Area Expedition Conference
Notes WOS:000552579500002 Approved
Call Number (up) UAI @ eduardo.moreno @ Serial 1212
Permanent link to this record